Home Carlos Parés

Reliability of first order numerical schemes for solving shallow water system over abrupt topography

Research Area: Applied Mathematics Year: 2013
Type of Publication: Article
Authors:
Journal: Applied Mathematics and Computation Volume: 219
Number: 17 Pages: 9012-9032
BibTex:
Abstract:
Abstract We compare some first order well-balanced numerical schemes for shallow water system with special interest in applications where there are abrupt variations of the topography. We show that the space step required to obtain a prescribed error depends on the method. Moreover, the solutions given by the numerical scheme can be significantly different if not enough space resolution is used. We shall pay special attention to the well-known hydrostatic reconstruction technique where it is shown that the effect of large bottom discontinuities might be missed and a modification is proposed to avoid this problem.
EDANYA, Powered by Joomla!; Joomla templates by SG web hosting